Alert archive / Georgia / Flood Watches in 2009
Flood Watch 5, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at May 2, 2009, 4:04 PM EDT for 12 counties in Georgia. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2009, 4:04 PM EDT (20:04 UTC)
- Expired
- May 4, 2009, 3:51 AM EDT
- In force
- 36 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
Counties Catoosa County, GA, Chattooga County, GA, Dade County, GA, Fannin County, GA, Floyd County, GA, Gilmer County, GA, Gordon County, GA, Murray County, GA, Towns County, GA, Union County, GA, Walker County, GA, Whitfield County, GA
The radar
The Northeast Alabama radar (KHTX), 120 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
295 WGUS62 KFFC 022004 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 404 PM EDT SAT MAY 2 2009 GAZ001>005-011-012-019-030415- /O.NEW.KFFC.FA.A.0005.090502T2004Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 404 PM EDT SAT MAY 2 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHWEST GEORGIA. * THROUGH MONDAY MORNING * FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. * OVER THE PAST 24 HOURS NORTHWEST GEORGIA HAS SEEN 1 TO 2 INCHES OF RAIN ASSOCIATED WITH A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE VALLEY. A FEW UPPER LEVEL DISTURBANCES ALONG THIS FRONT ARE EXPECTED TO MOVE ACROSS NORTH GEORGIA TONIGHT THROUGH MONDAY MORNING BRINGING ANOTHER 2 TO 2 AND A HALF INCHES OF RAIN TO NORTHWEST GEORGIA. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
5 follow-up statements
964 WGUS62 KFFC 030453 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 AM EDT SUN MAY 3 2009 GAZ001>005-011-012-019-031300- /O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 1253 AM EDT SUN MAY 3 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST GEORGIA. * THROUGH MONDAY MORNING * FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. * OVER THE PAST 24 HOURS NORTHWEST GEORGIA HAS SEEN 1 TO 2 INCHES OF RAIN ASSOCIATED WITH A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE VALLEY. A FEW UPPER LEVEL DISTURBANCES ALONG THIS FRONT ARE EXPECTED TO MOVE ACROSS NORTH GEORGIA TONIGHT THROUGH MONDAY MORNING BRINGING ANOTHER 2 TO 2.5 INCHES OF RAIN TO NORTHWEST GEORGIA. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ 19
317 WGUS62 KFFC 030841 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 441 AM EDT SUN MAY 3 2009 GAZ006>009-031645- /O.EXA.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FANNIN-GILMER-UNION-TOWNS- 441 AM EDT SUN MAY 3 2009 ...FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS EXPANDED THE * FLOOD WATCH TO INCLUDE PORTIONS OF NORTH CENTRAL GEORGIA AND NORTHEAST GEORGIA. * THROUGH MONDAY MORNING * FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. * OVER THE PAST 24 HOURS NORTH CENTRAL GEORGIA HAS SEEN 1 TO 2 INCHES OF RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL DISTURBANCES RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WAS SPREADING ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN. A STRONG UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. AS A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON MONDAY. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ GAZ001>005-011-012-019-031645- /O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 441 AM EDT SUN MAY 3 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHWEST GEORGIA. * THROUGH MONDAY MORNING * FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. * OVER THE PAST 24 HOURS NORTHWEST AND NORTH CENTRAL GEORGIA HAS SEEN 2 TO 3 INCHES OF RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL DISTURBANCES RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WAS SPREADING ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN. A STRONG UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. AS A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON MONDAY. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$ 19
595 WGUS62 KFFC 031501 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1101 AM EDT SUN MAY 3 2009 GAZ001>009-011-012-019-032315- /O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 1101 AM EDT SUN MAY 3 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH MONDAY MORNING * FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. * OVER THE PAST 36 HOURS NORTH GEORGIA HAS SEEN 2 TO 3 INCHES OF RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL DISTURBANCES RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS SPREADING ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN. ANOTHER STRONG UPPER-LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. AS A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON MONDAY. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
800 WGUS62 KFFC 032349 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 749 PM EDT SUN MAY 3 2009 GAZ001>009-011-012-019-040900- /O.CON.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 749 PM EDT SUN MAY 3 2009 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * THROUGH MONDAY MORNING * FLOOD WATCH FOR PORTIONS OF NORTHWEST GEORGIA HAS BEEN ISSUED DUE TO THE THREAT OF HEAVY RAIN EXPECTED THROUGH MONDAY MORNING. * OVER THE PAST 36 HOURS NORTH GEORGIA HAS SEEN 2 TO 3 INCHES OF RAIN ASSOCIATED WITH A SERIES OF UPPER- LEVEL DISTURBANCES RIDING ALONG A STALLED FRONTAL SYSTEM ACROSS THE TENNESSEE VALLEY. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS SPREADING ACROSS THE FLOOD WATCH AREA THIS MORNING...BRINGING AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN. ANOTHER STRONG UPPER- LEVEL DISTURBANCE WILL MOVE INTO THE AREA FROM THE WEST TONIGHT...FINALLY PUSHING THE COLD FRONT SOUTH INTO GEORGIA. AS A RESULT...SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN ARE EXPECTED TONIGHT AND EARLY MONDAY. AN ADDITIONAL 2 TO 3 INCHES OF RAIN IS POSSIBLE ACROSS THE FLOOD WATCH AREA BY NOON MONDAY. A FLOOD WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR FLOODING ESPECIALLY ALONG LARGER STREAMS AND RIVERS. IF YOU ARE IN THE WATCH AREA...CHECK YOUR PREPAREDNESS REQUIREMENTS...ESPECIALLY IF YOU HAVE INTERESTS ALONG AREA RIVERS. KEEP INFORMED...AND BE READY FOR ACTION IF FLOODING IS OBSERVED OR IF A FLOOD WARNING IS ISSUED. $$
910 WGUS62 KFFC 040751 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 351 AM EDT MON MAY 4 2009 GAZ001>009-011-012-019-040900- /O.CAN.KFFC.FA.A.0005.000000T0000Z-090504T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-FLOYD- INCLUDING THE CITIES OF...CALHOUN...ROME 351 AM EDT MON MAY 4 2009 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA...AND NORTHWEST GEORGIA HAS BEEN CANCELLED. WHILE ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THIS AREA TODAY...THE HEAVIEST RAINFALL IS EXPECTED TO REMAIN NORTH OR WELL SOUTH OF THIS REGION. ADDITIONAL RAINFALL AMOUNTS ARE EXPECTED TO BE LESS THAN 1.0 INCH ACROSS FAR NORTHWEST...NORTH CENTRAL...AND NORTHEAST GEORGIA...MOSTLY LESS THAN 1/2 INCH. THUS...EXPECTED RAINFALL AMOUNTS WILL NOT PRODUCE ADDITIONAL FLOODING. SEVERAL CREEKS AND STREAMS IN NORTHWEST GEORGIA REMAIN AT OR ABOVE BANKFULL. RIVER FLOOD WARNINGS AND RIVER FLOOD STATEMENTS ARE BEING ISSUED FOR THESE POINTS UNDER ATLFLWFFC AND ATLFLSFFC. MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND WARNINGS. $$ 19
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at May 2, 3:53 PM EDT, 11 minutes earlier.
Area forecast discussion, May 2, 3:53 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 353 PM EDT SAT MAY 2 2009 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... CURRENT RADAR LOOP SHOWS A LINE OF SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS NORTH GA. THESE SHOWERS AND THUNDERSTORMS ARE ASSOCIATED WITH A LARGE FRONTAL SYSTEM EXTENDING FROM THE MID ATLANTIC STATES DOWN THROUGH CENTRAL TX. RIGHT NOW THE BEST SEVERE WEATHER ALONG THIS FRONT IS BACK ACROSS MS/AR/OK/TX AND IT CONTINUE TO MOVE EAST. THERE IS STILL A WEAK RIDGE AXIS ACROSS N FL WHICH IS NOT ALLOWING THE FRONTAL SYSTEM TO MOVE SOUTH OUT OF THE TN/MS VALLEYS. THE MODELS ARE IN GOOD AGREEMENT SHOWING A BROAD UPPER TROUGH ACROSS THE NE U.S. GRADUALLY SINKING SOUTHWARD THE NEXT FEW DAYS. THIS WILL ALLOW FOR INCREASING DYNAMICS AND SLIGHTLY BETTER SHEAR AS THE FRONTAL SYSTEM MOVES CLOSER TO THE STATE THROUGH TUE. AS FOR TONIGHT AND SUN THE MOST FAVORABLE AREA FOR CONVECTION WILL REMAIN ACROSS NORTH GEORGIA...CLOSEST TO THE FORCING ASSOCIATED WITH THE STALLED FRONT. SHEAR DOES NOT LOOK TO MUCH OF AN ISSUE WITH THIS SYSTEM BUT CAPES ARE EXPECTED IN THE 2000-3000 RANGE AND LIS EXPECTED AROUND -1 TO -3. THIS USUALLY RESULTS IN SCATTERED PULSE SEVERE THUNDERSTORM ACTIVITY WITH THE GREATEST THREAT BEING STRONG GUSTY WINDS AND HAIL AND CLOUD TO GROUND LIGHTNING. TEMPS SHOULD STAY NEAR OR SLIGHTLY ABOVE SEASONAL NORMS. .LONG TERM /TUESDAY THROUGH SATURDAY/... ACTIVE WEATHER PATTERN EXPECTED TO CONTINUE THROUGH THE NEXT 7 DAYS. THE RIDGE FINALLY WEAKENS AND SINKS FAR ENOUGH SOUTH THAT THE SOUTHERN TIP OF THE LINGERING FRONTAL SYSTEM ACROSS THE TN VALLEY SWEEPS THROUGH GA MON/TUE MORNING. THE FRONT APPEARS TO BE VERY WEAK BY THIS POINT BUT THERE STILL APPEARS TO BE A DECENT AMOUNT OF INSTABILITY WITH IT. ONCE IT MOVES THROUGH ANOTHER WEAK RIDGE TRIES TO BUILD IN FROM THE GREAT LAKES REGION TUE BUT IT GETS PUSHED OUT QUICKLY BY A SECOND FRONT WHICH PUSHES INTO NE GA WED/THU. ALL IN ALL LOOKING FOR CONTINUED AFTERNOON AND EVENING SHRA/TSRA THROUGH DAYS 7. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 62 81 62 75 60 / 60 30 60 60 30 ATLANTA 62 81 64 73 60 / 60 30 60 60 30 BLAIRSVILLE 58 74 59 69 54 / 80 70 80 60 30 CARTERSVILLE 61 78 59 71 56 / 70 50 80 60 20 COLUMBUS 64 86 67 79 63 / 30 20 50 60 30 GAINESVILLE 61 77 61 71 59 / 70 50 70 60 30 MACON 62 87 65 82 63 / 40 10 40 60 30 ROME 64 80 63 73 58 / 70 60 80 60 20 PEACHTREE CITY 61 82 61 74 59 / 50 20 60 60 30 VIDALIA 62 88 63 85 65 / 20 10 10 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON...MURRAY...WALKER... WHITFIELD. && 01
Hazardous weather outlook, May 2, 11:17 AM EDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1117 AM EDT SAT MAY 2 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1117 AM EDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND TONIGHT. .SYNOPSIS... A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE EAST THROUGH THE TENNESSEE VALLEY AND NORTH GEORGIA THROUGH TONIGHT. THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO GEORGIA THROUGH TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE PENNY TO QUARTER SIZED HAIL...DAMAGING WINDS...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL. THE MAIN THREAT AREA IS NORTH OF A LINE FROM FORT BENNING...TO PERRY...TO LOUISVILLE. .DISCUSSION... THE COMBINATION OF UPPER LEVEL DYNAMICS...DIURNAL HEATING AND OUTFLOW BOUNDARIES WILL CAUSE AREAS OF THUNDERSTORMS TO MOVE INTO AND DEVELOP OVER GEORGIA THROUGH TONIGHT. CAPES WILL INCREASE TO AROUND 3000 AND LIFTED INDEX VALUES WILL DECREASE TO MINUS 4. THIS ENVIRONMENT WILL LIKELY PRODUCE SCATTERED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A CHANCE OF SEVERE THUNDERSTORMS OVER NORTH GEORGIA ON SUNDAY. OTHERWISE THERE WILL BE A CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE LATEST INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. ALSO SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, May 2, 10:36 AM EDT, 5 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1036 AM EDT SAT MAY 2 2009 GAZ001>007-011-021530- 1036 AM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING AND HEAVY RAIN IN CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES UNTIL 1130 AM EDT... AT 1026 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM TENNGA TO 6 MILES SOUTHWEST OF CEDAR GROVE...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS CHATTOOGA...GILMER...FANNIN...DADE...WALKER...WHITFIELD...CATOOSA AND MURRAY COUNTIES THROUGH 1130 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR GROVE...CISCO... GREGORY...TENNGA... TUNNEL HILL...BEAVERDALE...VARNELL...COHUTTA...WOOD STATION...BLUE SPRING...BEAUMONT...RINGGOLD...LAFAYETTE...LINWOOD AND ROCK SPRING. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 2:43 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 243 PM EDT SAT MAY 2 2009 GAZ031-032-041>043-021930- 243 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR 35 MPH WINDS AND HEAVY RAIN IN DOUGLAS...CARROLL...HARALSON...PAULDING AND COBB COUNTIES UNTIL 330 PM EDT... AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HIRAM TO BOWDON...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS DOUGLAS...CARROLL...HARALSON...PAULDING AND COBB COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE UNION...DUE WEST...LOST MOUNTAIN PARK...ACWORTH...DALLAS... NEW HOPE...YORKVILLE...CROSS ROADS...BREMEN...WACO...DRAKETOWN... BOWDON JUNCTION...MOUNT ZION...TEMPLE AND HIRAM. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 2:48 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 248 PM EDT SAT MAY 2 2009 GAZ027-036>038-021930- 248 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN OCONEE...OGLETHORPE...CLARKE AND MADISON COUNTIES UNTIL 330 PM EDT... AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM WATSON MILL BRIDGE STATE PARK TO WATKINSVILLE...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS OCONEE...OGLETHORPE...CLARKE AND MADISON COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARRISON...SMITHONIA...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...WINTERVILLE... WHITEHALL...OCONEE HEIGHTS...BARRETTS MILL...ATHENS...WATKINSVILLE... PAOLI...DIAMOND HILL...HULL AND COLBERT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 3:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT SAT MAY 2 2009 GAZ031>033-042>045-052-053-022030- 331 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN HEARD...COWETA...DOUGLAS...CARROLL...DEKALB...PAULDING...COBB AND FULTON COUNTIES UNTIL 430 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM ROSWELL TO FROLONA...MOVING EAST AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS HEARD...COWETA...DOUGLAS...CARROLL...DEKALB...PAULDING...COBB AND FULTON COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROSWELL...FROLONA...ROOSTERVILLE...EPHESUS... BILL ARP...WINSTON...DOUGLASVILLE...LITHIA SPRINGS...LAKE VAL-DO-MAR...TREASURE LAKE...ABILENE...TYUS...CLEM...ROOPVILLE AND CARROLLTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 2, 4:02 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 402 PM EDT SAT MAY 2 2009 GAZ024-025-027-022045- 402 PM EDT SAT MAY 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN MADISON...JACKSON AND BANKS COUNTIES UNTIL 445 PM EDT... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM FIVE POINTS TO CENTER...MOVING EAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS MADISON...JACKSON AND BANKS COUNTIES THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FIVE POINTS... NICHOLSON...CENTER...POCATALIGO...ILA...SANFORD...NEESE... DANIELSVILLE AND HARRISON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:16 PM EDT | Tornado Warning | FFC | Bartow, Floyd | 44 min |
| May 1, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Haralson, Paulding, Polk | 62 min |
| May 1, 8:34 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Fannin, Gilmer, Lumpkin, Pickens and 1 more | 56 min |
| May 1, 8:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Cobb | 28 min |
| May 2, 2:19 PM EDT | River Flood Warning | FFC | Dade | 47 hr |
| May 2, 4:35 PM EDT | Severe Thunderstorm Warning | FFC | Houston, Twiggs | 40 min |
| May 2, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens, Twiggs, Wilkinson | 45 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.